MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for a fusiform aortic aneurysm with significant aortic neck angulation on (b)(6) 2023, with the implantation of an afx2 bifurcated stent graft, a (non-endologix) medtronic endurant cuff, and a (non-endologix) medtronic endurant iliac extension.This initial procedure was outside the indications for use (off-label) due to the use of adjunctive devices not compatible with the afx2 system, as stated in the ifu.An endurant cuff and iliac extension were placed, followed by the afx2 bifurcated stent graft.A type ii endoleak from the lumbar artery was detected post-procedure, and the physician opted for monitoring.During a routine follow-up on (b)(6) 2024, an angiography revealed an endoleak, suspected to be type iiia, type iiib, or type ii.On (b)(6) 2024, a re-intervention was performed.An intraoperative angiography confirmed a type iiib endoleak at the bifurcated section of the afx2.An additional (non-endologix) medtronic excluder stent graft was implanted below the renal arteries, successfully resolving the endoleak.The patient remains hospitalized and will be closely monitored during follow-up.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.> a clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the distal main body is confirmed.The additional endovascular procedure is unconfirmed.This is moderately consistent with the reported adverse event/incident.The complaint is most likely user related as the initial procedure is off label due to concomitant product usage (non-endologix cuff and iliac stent) not compatible with the afx2 system per device ifu.Additionally, the inferior stent margin of the non-endologix stent was directly in the area of the endoleak.It is likely the non-endologix stent contributed to the type iiib endoleak of the distal main body.Procedure related harms for this complaint could not be determined.The final patient status was reported as remains hospitalized post intervention and will be closely monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233 h6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20827076
Report Number3011063223-2024-00168
Device Sequence Number15778297
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)251221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2025
Device Model NumberBEA28-90/I20-30
Device Lot Number2636770-002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(NON-ENDOLOGIX) MEDTRONIC ENDURANT CUFF; (NON-ENDOLOGIX) MEDTRONIC ENDURANT ILIAC EXT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale